MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN 3ML SFTY COMBO 25X1; SYRINGE, PISTON

CARDINAL HEALTH MAGELLAN 3ML SFTY COMBO 25X1; SYRINGE, PISTON
Model Number 8881833510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that while drawing up a vaccine from a vial, there must have been too much pressure and the syringe backed off the needle and vaccine went all over the place, could say it "exploded".Additional information was received and stated that when drawing up the mmr vaccine into the syringe, it felt a little more difficult, almost like there was a pull from the other direction, but the vaccine was still slowly pulling to the syringe and the plunger was moving and suddenly, the needle backed off the syringe and pushed the syringe away from the needle; vaccine blew out of the syringe and needle.The needle was still in the vial stopper and the syringe was lying on the counter and felt as if there was too much pressure in the vial or syringe.There was no harm occurred.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 09-jul-2021.A sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X1
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14177254
Report Number1017768-2022-01009
Device Sequence Number17399466
Product Code FMF
UDI-Device Identifier10192253024746
UDI-Public10192253024746
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881833510
Device Catalogue Number8881833510
Device Lot Number118056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown